# SDR 53445041507

- Difficulty date: April 15, 2007
- Submitted: April 16, 2007
- Operation: Air carrier
- Aircraft: N408AM
- Make and model: Bell 407
- Aircraft serial: 53445
- Engine: Allsn 250C47B
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Condition: Not Seated
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DEPARTED, 30 MILES AWAY ON A HEADING OF 080. (4) MINUTES INTO THE FLIGHT, MED CREW INFORMED ME THERE WAS THE STRONG SMELL OF JET FUEL IN THE AIRCRAFT.  CHECKED THE FUEL AND PRESSURE GAUGES AND COULDN'T SMELL ANY FUMES EITHER. LOOKED FOR A SUITABLE LZ AND WHILE PREPARING TO LAND INFORMED DISPATCH OF SITUATION AND POSITION. ON LONG FINAL, I COULD NOW SMELL THE FUMES AS WELL. LANDED WITHOUT INCIDENT, AND SHUTDOWN. INSPECTED ACFT AND COULDN'T FIND ANY EVIDENCE OF FUEL LEAKS. WAITED FOR MECHANIC TO ARRIVE. HE COULDN'T FIND ANY LEAKS EITHER. HOWEVER THE FUEL CAP APPEARED TO NOT SEAT CORRECTLY CAUSING FUEL TO SEEP OUT THROUGH THE FILLER PORT. MECHANIC RELEASED ACFT FOR SERVICE AND ORDERED A NEW FUEL CAP.  FLEW ACFT BA
